Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 30, 2014, 11:20:04 AM

Login with username, password and session length


Members
  • Total Members: 23346
  • Latest: izohar
Stats
  • Total Posts: 636643
  • Total Topics: 48321
  • Online Today: 179
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: doxycycline  (Read 2120 times)

0 Members and 1 Guest are viewing this topic.

Offline egello

  • Member
  • Posts: 899
  • cb
doxycycline
« on: February 23, 2007, 05:16:50 AM »
has anyone tried this?

i have been breaking out a little on my back and chest and my doc said that it probaly is from the testosterone gel and he prescibed me this doxycycline .

i read on line that it may work for a little while, but the acne will come back stronger.

anyone hae any experience with this?
Reyataz / Norvir / Truvada/ Androgel 5 g / 2 days
1/29/07 14 T, 300 k V, 1.8 %
2/22/07 197 T, 247 V, 6.8 %
3/27/07 164 T, <50 V, 5.4 %
5/28/07 177 T, <50 V, 8.2 %
7/28/07 214 T, <50 V, 9.6 %
10/3/07 380 T, <50 V, 10 % no more Mepron, Famvir

Offline dtwpuck

  • Member
  • Posts: 1,013
  • дано мне тело, что мне делать с ним?
Re: doxycycline
« Reply #1 on: February 23, 2007, 05:26:32 AM »
I take it all the time for folliculitis.   It's cheap too.  As far as whether your acne will come back, you might need to consider a couple things:

Is your acne caused by your suppressed immune status right now?  If so, as your immune system improves, it is reasonable to expect your body to fight it off on its own, eventually.

Your doctor will probably give you better advice on this.   You should definitely be expressing your concerns to him/her.
Floating through the void in the caress of two giant pink lobsters named Esmerelda and Keith.

Offline aupointillimite

  • Member
  • Posts: 3,229
  • FUS DO RAH!
Re: doxycycline
« Reply #2 on: February 23, 2007, 12:42:31 PM »
I used to take doxycycline when I was a teenager for my horrible, disfiguring cystic acne I had on my back.

It worked brilliantly.

But you absolutely MUST, MUST, MUST, MUST eat before taking it!

If you don't, you WILL feel sick, and you WILL vomit.  I learned that lesson a couple times the hard way...

After a while, my acne did come back... but it took a couple years.  Then I went up to Accutane (praises and blessings be upon that drug forever and ever, Amen).
Your tastebuds can't repel flavor of this magnitude!

Offline Queen Tokelove

  • Member
  • Posts: 6,033
  • Smokey the Smurf
Re: doxycycline
« Reply #3 on: February 23, 2007, 03:18:42 PM »
I'm allergic to doxycycline. I found that out the hard way. My best friend is taking it now for a cyst on her back but I told her to eat before taking it. I really don't know much about it.
Started Atripla/Ziagen on 9/13/07.
10/31/07 CD4-265 VL- undetectable
2/6/08 CD4- 401 VL- undetectable
5/7/08 CD4- 705 VL- undetectable
6/4/08 CD4- 775 VL- undetectable
8/6/08 CD4- 805 VL- undetectable
11/13/08 CD4- 774 VL--undetectable
2/4/09  CD4- 484  VL- 18,000 (2 months off meds)
3/3/09---Starting Back on Meds---
4/27/09 CD4- 664 VL-- undetectable
6/17/09 CD4- 438 VL- 439
8/09 CD4- 404 VL- 1,600
01-22-10-- CD4- 525 VL- 59,000
Cherish the simple things life has to offer

The Royal Blog

Offline egello

  • Member
  • Posts: 899
  • cb
Re: doxycycline
« Reply #4 on: February 24, 2007, 03:03:24 AM »
so should i take this?

when i talk to my doc about any problem, he either tells me to take some medication or just can't seem to do much about it. I understand where he is coming form though....

can lowered immune system be responsible for big acne break out because i wasn't getting this before testosterone gel.

so why should i bother with taking these if the acne will be coming back stonger?
Reyataz / Norvir / Truvada/ Androgel 5 g / 2 days
1/29/07 14 T, 300 k V, 1.8 %
2/22/07 197 T, 247 V, 6.8 %
3/27/07 164 T, <50 V, 5.4 %
5/28/07 177 T, <50 V, 8.2 %
7/28/07 214 T, <50 V, 9.6 %
10/3/07 380 T, <50 V, 10 % no more Mepron, Famvir

Online Miss Philicia

  • Member
  • Posts: 24,013
  • celebrity poster, faker & poser
Re: doxycycline
« Reply #5 on: February 24, 2007, 05:55:29 AM »
It's for a bacterial infection.  Haven't you ever seen the big nasty zits on the steroid queens at the gym?  Like on their backs?  Makes sense if it's the testosterone, but aren't you on the Androgel now?  That's a lower dose IIRC.  I don't recall ever getting it when I used it.

I've always found that HIV-related skin conditions can be only gotten rid of by trial and error.  There are a lot of topical gels and stuff out there I've used, and only settled after seeing what gives the best results, and none of the stuff is ever an instant fix.

I take Metrogel for rosacea and Alclometasone dipropionate which is a corticosteroid for general redness.  My facial skin tends to get slightly rosey and has since I've been on HAART, though I don't know if it's connected to that or just having HIV for so many years.  I was actually prescribed this back in July but haven't really been using it (!) So, tonight I just applied it and will try better to keep up with it.

I know something I'm taking now activates my pores and produces more sweat all around unless it is my imagination.  I'm not generally a hypochondriac though.
"Iíve slept with enough men to know that Iím not gay"

Offline StrongGuy

  • Member
  • Posts: 492
Re: doxycycline
« Reply #6 on: February 26, 2007, 01:18:25 AM »
Listen to Aupoint and definitely take with food.

I used to take doxy for my gums and it would make me oh so nauseous. Strong stuff. I never puked, but stuck it out and came close many a times. I finally demanded a switch out for another antibiotic cause it was too much of a pain and there were other options.

If you take it with food you'll should be fine...

Good luck with it...
« Last Edit: February 26, 2007, 01:22:29 AM by StrongGuy »
"Get your medical advice from Doctors or medical professionals who you trust and know your history."

"Beware of the fortune teller doom and gloomers who seek to bring you down and are only looking for company, purpose and validation - not your best physical/mental interests."

"You know you all are saying that this is incurable. When the real thing you should be saying is it's not curable at the present time' because as we know, the great strides we've made in medicine." - Elizabeth Edwards

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.